Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Stopped birth control to control melasma. Are there any pills that are safe for ones with melasma?

Hi, I am off birth control pills for over a year - used to take yasmin - because my dermatologist recommended to stop it - to control melasma . But I want to start taking birth control again and am researching about it. Is there any pills to there that are safe for ppl with melasma? I heard about mini pills. Are they the best option?
Asked On : Mon, 15 Oct 2012
Answers:  1 Views:  251
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Infertility Specialist 's  Response
hi madam
i think melasma is related to the estrogen content of the pills.So i think you can take mini pills or depot medroxyprogesterone injections,but you need to stick to proper schedule. Another very safe option is a copper-T IUD, if you are happy with it. I think the latter is the best option for you if you have a child.Barrier method like condoms can also be used if both of you like it and use it regularly.
so all the best .take care.
Answered: Tue, 16 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor